Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

How can parkinsons be treated if there is atrophy in the mid-brain ? Which specialist can help alleviate side-effects of long-term use of dopamine drugs ?

Dear Doctor my brother is suffering from parkinson+ disease for last 4 years, he is on dopamine drug daily 3 tab, but is heaving severe dryness side effect that apart he is totally bed ridden practically no mobility even speach is lost and no control, even stool and urine passes in bed. Please can you guide me for specialist who can be consulted for this rear disease and suggest any remidial method. I understand this is terminal disease but atleast he can leave comfortable life. I shall send or upload MRI report which reads as atropy in midbrain with neuton are distroying with passage of time. Thanks: m. r.mehta mob: 09819447777
Asked On : Sun, 4 Sep 2011
Answers:  3 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Neurologist 's  Response
Midbrain atrophy with current bed bound status with minimal response to dopaminergic medications may suggest Parkinson's plus syndromes. Most likely could be PSP. However, your neurologist can tell better as he would have seen the patient. You can also ask for a Movement disorders specialist, for a opinion on parkinsonism.
Answered: Fri, 21 Dec 2012
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
This is mainly due to Parkinson's disease. You may need add on drugs as you could be experiencing on and off phenomenon with Dopamine medicine. You may need MAO inhibitors as well. Discuss with Neurologist about this. He may need urinary catheterisation and bed pan for passing stool for now. Let him drink plenty of water.
Answered: Sun, 4 Sep 2011
I find this answer helpful
Internal Medicine Specialist Dr. Fatima Clinic's  Response
Welcome to Health Care Magic.
Thanks for your query.
This may happen in Parkinson's disease.
The dryness of mouth could be due to medicines.
He needs further medicines.
Kindly consult a Neurologist/Neurophysician.
He needs urinary catheterization.
take care
Answered: Sun, 4 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor